AESOP home

Publications

Sojourn Times in a Random Queue With and Without Preemption

A. J. Field, Peter G. Harrison

Journal Article
European Journal of Operational Research
Volume 112
pp.646–653
February, 1999
DOI 10.1016/S0377-2217(97)00407-4
Abstract

We consider an equilibrium M/M/1 queue in which customers arrive at a random position, both for the preemptive and non-preemptive cases. The Laplace-Stieltjes transforms of their sojourn time distributions are derived and in the latter case it is verified that the result is that of an M/M/1 queue where the server chooses the next task to serve at random.

Information from pubs.doc.ic.ac.uk/random-queues.